Alert archive / Kansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 41, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at May 26, 2006, 8:20 PM CDT for Sheridan County, Kansas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2006, 8:20 PM CDT (01:20 UTC)
- Expired
- May 26, 2006, 8:45 PM CDT
- In force
- 25 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Sheridan County, KS
The radar
The Goodland radar (KGLD), 108 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 5:38 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.3 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2423 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 2470 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 307 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 7:53 PM CDT, 27 minutes earlier.
Area forecast discussion, May 26, 7:53 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
653 PM MDT FRI MAY 26 2006
.UPDATE...ZONES HAVE BEEN UPDATED TO REFLECT CANCELLATION OF RED
FLAG WARNING FOR CHEYENNE AND KIT CARSON COUNTIES OF COLORADO FOR
THIS EVENING. WIND SPEEDS HAVE DIMINISHED OVER THE PAST COUPLE OF
HOURS AND RH VALUES HAVE INCREASED TO ABOVE 20 PERCENT AT MOST
LOCATIONS. FOR THIS EVENING AND OVERNIGHT THUNDERSTORM THREAT STILL
REMAINS. HOWEVER WILL NOT BE MAKING ANY OTHER CHANGES AT THIS TIME.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...RED FLAG WARNING FROM 12 PM TO 9 PM MDT SATURDAY FOR COZ252-
COZ253-COZ254.
&&
LAMMERSHazardous weather outlook, May 26, 11:40 AM CDT, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1040 AM MDT FRI MAY 26 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-271300- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1140 AM CDT FRI MAY 26 2006 /1040 AM MDT FRI MAY 26 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING IN THE TRI STATE AREA. MOSTLY SUNNY SKIES WILL ALLOW FOR STRONG HEATING AND DESTABILIZATION TO OCCUR...WHILE SOUTHEAST WINDS INCREASE THE LOW LEVEL MOISTURE. STORMS COULD INITIATE ON ANY OF SEVERAL BOUNDARIES IN THE AREA...INCLUDING AN OUTFLOW BOUNDARY FROM OVERNIGHT STORMS JUST SOUTH OF INTERSTATE 70...A DEVELOPING DRY LINE NEAR THE COLORADO AND KANSAS STATE LINE...AND A WARM FRONT LIFTING OUT OF SOUTHWEST KANSAS. A WEAK UPPER LEVEL DISTURBANCE MOVING OUT OF COLORADO WILL CONTRIBUTE ADDITIONAL LIFT. LARGE HAIL...DAMAGING WINDS AND CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY THREATS...HOWEVER DUE TO THE SURFACE BOUNDARIES IN THE AREA AN ISOLATED TORNADO CANNOT BE RULED OUT. A RED FLAG WARNING IS IN EFFECT FOR CHEYENNE AND KIT CARSON COUNTIES OF COLORADO FROM NOON UNTIL 9 PM MDT. ELSEWHERE...THE RANGELAND FIRE DANGER INDEX WILL BE IN THE EXTREME CATEGORY. EXTREME FIRE DANGER MEANS THAT FIRES START QUICKLY...SPREAD FURIOUSLY AND BURN INTENSELY. ALL FIRES ARE POTENTIALLY SERIOUS. ALL OUTDOOR BURNING SHOULD BE AVOIDED IN AREAS WITH EXTREME FIRE DANGER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A RED FLAG WARNING IS IN EFFECT FOR CHEYENNE...KIT CARSON AND YUMA COUNTIES OF COLORADO SATURDAY AFTERNOON FROM NOON UNTIL 9 PM MDT. ELSEWHERE...THE RANGELAND FIRE DANGER INDEX WILL AGAIN BE IN THE EXTREME CATEGORY. EXTREME FIRE DANGER CONDITIONS ARE EXPECTED AGAIN SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AFTER 3 PM MDT (4 PM CDT). DDT/JDK
In the hours before
Local storm report, May 26, 5:51 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
451 PM MDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM HAIL HOXIE 39.36N 100.44W
05/26/2006 M0.75 INCH SHERIDAN KS TRAINED SPOTTER
HAIL BEGINNING TO COVER GROUND.
&&
MENTZERLocal storm report, May 26, 6:15 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
515 PM MDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TORNADO 5 ENE MINGO 39.31N 100.87W
05/26/2006 THOMAS KS PUBLIC
BRIEF TOUCHDOWN IN OPEN FIELD. REPORTED AS LANDSPOUT.
&&
MENTZERLocal storm report, May 26, 6:40 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
540 PM MDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM HAIL TASCO 39.35N 100.29W
05/26/2006 E1.00 INCH SHERIDAN KS LAW ENFORCEMENT
&&
MENTZERLocal storm report, May 26, 6:45 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
545 PM MDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM HAIL 1 E TASCO 39.35N 100.27W
05/26/2006 E1.00 INCH SHERIDAN KS LAW ENFORCEMENT
&&
MENTZERSpecial weather statement, May 26, 7:45 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 645 PM MDT FRI MAY 26 2006 KSZ003-270115- DECATUR- 745 PM CDT FRI MAY 26 2006 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR DECATUR COUNTY IN NORTHWEST KANSAS... AT 742 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF NEW ALMELO...OR 20 MILES NORTHEAST OF HOXIE...AND MOVING NORTHEAST AT 20 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 11 PM CDT. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. JRM
Local storm report, May 26, 7:49 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
649 PM MDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM HAIL 11 NNW MORLAND 39.50N 100.15W
05/26/2006 E0.88 INCH GRAHAM KS PUBLIC
&&
MENTZERThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:05 PM CDT | Severe Thunderstorm Warning | GLD | Graham, Norton | 55 min |
| May 26, 7:13 PM CDT | Severe Thunderstorm Warning | GLD | Sheridan | 29 min |
| May 26, 8:00 PM CDT | Severe Thunderstorm Warning | GLD | Graham, Norton | 39 min |
| May 26, 8:07 PM CDT | Severe Thunderstorm Warning | GLD | Gove | 23 min |
| May 26, 8:37 PM CDT | Severe Thunderstorm Warning | GLD | Sheridan | 38 min |
| May 26, 8:53 PM CDT | Severe Thunderstorm Warning | GLD | Graham | 54 min |
| May 27, 11:47 AM CDT | Wind Advisory | GLD | Gove, Graham, Norton, Sheridan | 7 hr |
| May 27, 4:15 AM CDT | Red Flag Warning | GLD | Cheyenne, Kit Carson, Yuma | 42 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.